Hi, I recently saw a new psychiatrist because my regular psychiatrist is on medical leave. 2 years ago I was diagnosed with ADHD and was prescribed Adderal. The dosage I received up until the 1st of June was 30mg - 4 times a day.(120mg) I am 34 years old, female, 5'1, 125lbs. The new Doctor I saw said I Have been overly prescribed taking 3x the FDA recommended dose. My dosage lowered to 10mg - 4 times a day. The withdrawal is something I haven't ever felt, it's the worse I have felt in two years. I discussed this with the doctor yet he still claims there are no side effects from lowering the dosage. My question is this legal? And can he substantially lower my dose instead of weaning me? Thank you.
Despite the fact that there are many people that quit Adderall at high doses “cold turkey” with no reported effects, there are others that really struggle. It is never recommended to quit “cold turkey” because there is really no need. Your reduction of Adderall is significant and I can't help but wonder how much this Dr. knows about withdrawal symptoms. If you suddenly stop or dramatically reduce taking Adderall from a high dose without gradually tapering off of the drug, you may experience a major “crash” with fatigue, concentration difficulties, and mood swings. This could happen if you've simply been on the drug for a long time. Also possible are extreme depression, paranoia, and schizophrenia-like symptoms. It's possible to become tolerant or dependent on it. In general, the longer you are on amphetamines, the more difficult the withdrawal is thought to be.
Tapering off just makes sense. Can you do a search for "Adderall withdrawal", print it, and use the information to talk to your Dr. and get her/him to taper your dosage reduction? The Dr's. method is legal, just not very knowledgeable or humane.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2011 • 7 answers
Posted 27 Sep 2011 • 1 answer
Posted 8 Jan 2015 • 1 answer
Posted 18 Sep 2015 • 2 answers
Posted 5 Nov 2016 • 4 answers